Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 128, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 29, 2007, 6:17 PM CDT for Webb County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 6:17 PM CDT (23:17 UTC)
- Expired
- Jul 29, 2007, 8:15 PM CDT
- In force
- 118 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 292321 FFWCRP TXC479-300115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 617 PM CDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WEBB COUNTY IN SOUTH TEXAS * UNTIL 815 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS SOUTH CENTRAL WEBB COUNTY. DOPPLER RADAR ESTIMATED RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. THE STORMS WERE MOVING SLOWLY SOUTH AT 5 TO 10 MPH AND SHOULD MOVE OUT OF THE COUNTY BY AROUND 7PM. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AGUILARES. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2729 9944 2728 9907 2780 9903 2770 9947 $$ JM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:45 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 29, 2:45 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 245 PM CDT SUN JUL 29 2007 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ISOLATED TO SCATTERED CONVECTION WL PERSIST INTO THE EVE ACROSS MOST OF THE CWA...ESPECIALLY ACROSS THE WESTERN COASTAL BEND AND RIO GRANDE PLAINS. AN OUTFLOW BOUNDARY LYING ACROSS THE RIO GRANDE PLAINS ALONG WITH WK UPR LVL DIVERGENCE WL ALLOW STORMS TO PERSIST THROUGH AT LEAST MIDNIGHT ACROSS THIS RGN. ALSO...A SELY LLJ IS EXPECTED TO DEVELOP OVER THIS SAME RGN WHICH WL HELP TO MAINTAIN CONVECTION OVER THIS RGN TNT. MEANWHILE...THE CONVECTION OVER THE REMAINDER OF THE COASTAL BEND HAS MUCH LESS FORCING ASSCTD WITH IT AND SHOULD DISSIPATE IN THE EARLY EVE. SLIGHTLY DRIER CONDITIONS TMW ALONG WITH LESS FORCING WL RESULT IN A LOWERING OF RAIN CHANCES AS COMPARED TO TDA. WENT WITH SLIGHT CHC TO CHC POPS FOR MON. ONCE CONVECTION DISSIPATES BY MON EVE...MOST OF THE AREA WL REMAIN DRY AS THE DRYING TREND CONTINUES DUE TO A BUILDING RDG AXIS ALOFT. WL KEEP OVERNIGHT LOWS SLIGHTLY ABV NORMAL DUE TO JUST ENOUGH WIND AND THE PRESENCE OF UPR 70 DEWPOINTS. HIGHS ON MON WL ONCE AGAIN AVERAGE SVRL DEGS BELOW NORMAL DUE TO THE WET SOILS AND RAINFALL AROUND THE AREA. && .AVIATION (TONIGHT THROUGH MONDAY NIGHT)...VFR CONDITIONS WL PERSIST ACROSS MOST OF SOUTH TX THROUGH 09Z MON. MVFR CEILINGS WL BEGIN TO DEVELOP AFTER 09Z AND END BY NOON ON MON. A BRIEF PD OF MVFR/IFR VSBYS WL BE POSSIBLE ACROSS ALICE AND VICTORIA BETWEEN 10Z AND 13Z MON. THIS SAME CYCLE WL THEN REPEAT ITSELF ON MON NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WL LINGER NEAR OR OVER LAREDO THROUGH MIDNIGHT WHILE THE REMAINDER OF THE RGN WL HAVE CONVECTION END BY 02Z THIS EVENING. SCATTERED CONVECTION WL BEGIN DEVELOPING BY 14Z MON AND END BY THE AFTN. && .MARINE (TONIGHT THROUGH MONDAY NIGHT)...THE OVERALL PRESSURE AND THERMAL GRADIENT WL INCREASE JUST ENOUGH TO PRODUCE WINDS OVER THE NEARSHORE WATERS THIS EVE AND AGAIN TMW EVE TO AROUND 15 KTS. THE SEABREEZE CIRCULATION WL REMAIN ON THE WK SIDE AND SO WL MAINTAIN CONDITIONS BELOW CAUTION LVLS. SEAS WL AVG 2-3 FT. && .LONG TERM (TUESDAY THROUGH SATURDAY)...STILL LOOKS LIKE A DRYING TREND THROUGH THE WEEK AS A RIDGE BUILDS ACROSS THE AREA FROM THE E BEGINNING THE FIRST PART OF THE WEEK. DRIER MID/UPPER LEVELS WILL MEAN MORE SUNSHINE AND A WARMING TREND. SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE FOR AN ISOL SHRA/TSRA OR TWO ALONG THE SEABREEZE. BY THE END OF THE WEEK THE MODELS ARE IN FAIR AGREEMENT WITH A SHEAR AXIS/TROF DVLPG ONCE AGAIN ACROSS TX BUT DIFFER IN PLACEMENT WHICH MEANS A DIFFERENCE IN WHERE BEST RAIN CHCS WILL BE...ALTHOUGH PWATS ARE PROGD TO BE MUCH LOWER THAN THE PREVIOUS RAIN EVENTS THIS MONTH. THEREFORE FOR THE WEEKEND WILL CONTINUE WITH GENERALLY A SLIGHT CHC MOST OF THE CWA EXCEPT AN AFTERNOON 30 POP ACROSS THE NE CWA WHERE DEEPER MOISTURE IS PROGD TO BE POOLED. ALSO THE TEMPS ARE EXPECTED TO BE A COUPLE OF DEGREES COOLER GIVEN LOWERING HEIGHTS/SLIGHLY MORE MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 91 77 94 77 / 20 30 10 20 10 VICTORIA 76 91 76 93 76 / 20 30 10 20 10 LAREDO 77 94 78 100 79 / 50 30 20 10 10 ALICE 76 93 76 96 75 / 30 30 10 20 10 ROCKPORT 80 90 80 91 79 / 20 30 10 20 10 COTULLA 76 92 76 97 75 / 50 30 20 10 10 KINGSVILLE 77 93 77 95 75 / 20 20 10 20 10 NAVY CORPUS 81 91 80 91 79 / 10 30 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB/80...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, Jul 29, 7:15 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 715 AM CDT SUN JUL 29 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301215- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 715 AM CDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL PROVIDE LOCALLY HEAVY DOWNPOURS ACROSS THE REGION TODAY. SCATTERED RAINFALL TOTALS AROUND 1/2 TO 1 INCH CAN BE EXPECTED WITH THESE STORMS...HOWEVER ISOLATED RAINFALL TOTALS AS HIGH AS 2 TO 4 INCHES WILL BE POSSIBLE. THIS COULD PRODUCE SOME LOCALIZED MINOR FLOODING ISSUES AS GROUNDS REMAIN SATURATED FROM HEAVY RAINFALL EARLIER IN THE WEEK. IN ADDITION...WINDS IN THE ATMOSPHERE REMAIN FAVORABLE FOR PRODUCING ISOLATED WATER SPOUTS AND TROPICAL FUNNEL CLOUDS. THESE TYPE FUNNEL CLOUDS RARELY TOUCH DOWN OVER LAND AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
In the hours before
Special weather statement, Jul 29, 4:01 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 401 PM CDT SUN JUL 29 2007 TXZ240-241-292200- DUVAL-JIM WELLS- 401 PM CDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL AND JIM WELLS COUNTIES... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF BEN BOLT...OR 10 MILES SOUTH OF SAN DIEGO...MOVING NORTHWEST AT 20 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHWEST OF SAN DIEGO BY 415 PM CDT. ROSITA BY 435 PM CDT. WINDS AROUND 40 MPH...BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. JM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:50 PM CDT | River Flood Warning | CRP | La Salle, Live Oak, McMullen | 11 days |
| Jul 29, 4:18 PM CDT | Flash Flood Warning | CRP | Webb | 117 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.